advertisement
Question
Posted by: Phoenix | 2020/07/01

Dark spots

Good day, Ma'am/Sir I had issues with the darkspots that were on my face. I applied the *Hypoderm Darkspot Corrector* in three consecutive days (at night after bathing). Within those days, I saw immense change that scared me. My skin had burnt and because darker. It's been a week now since I'd stopped using it. I am happy about the darkspots because they have faded. I just have an issue with the colour change. May I ask if my skin is permanently damaged? Will I regain the original colour of my skin?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert
- 2020/07/11

Hi Phoenix, thank you for the question.

This is a difficult question to answer over the net as ideally one would like to examine the skin before deciding on what the prognosis would be. From your description it seems that the pigment of the skin has lightened where the cream was applied, and this may be an indication of loss of the natural skin pigment or hypopigmentation.

Hypopigmentation is caused by an injury or inflammatory response that destroys the skin’s melanin or pigment producing cells. Unfortunately, this may be permanent, and the natural colour tone may never return. However, with time the melanin from surrounding cells may allow the skin to return to its original colour.

We will have to wait and see what happens and how the skin responds over the next 3 to 4 months. Gentle short exposure to the sun during our winter can stimulate the pigment cells to bring back the normal colour but I would only do this for 10 minutes at a time. It is also a good idea to use a sunscreen SPF 30 or higher that contains zinc oxide and/or titanium dioxide.

I hope the above has helped

Kind regards

Dr Alek Nikolic 

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement